Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 166, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 15, 2006, 7:39 PM CDT for Beaver County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 7:39 PM CDT (00:39 UTC)
- Expired
- Sep 15, 2006, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 7:26 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2048 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 13.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 4:01 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 15, 4:01 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 401 PM CDT FRI SEP 15 2006 .DISCUSSION... STARTING TO SEE A FEW STORMS TRY TO INITIATE ACROSS THE NORTHEAST TEXAS PANHANDLE WHERE DEEP MOISTURE...BETTER SURFACE CONVERGENCE... AND INSTABILITY ARE LOCATED. HAVE KEPT POP STRUCTURE THE SAME AND MAINTAINED SEVERE WORDING AS WELL ACROSS MAINLY THE EASTERN TEXAS PANHANDLE OR EAST OF A BEAVER...AMARILLO...CANYON LINE. ONLY THING LEFT WILL BE CAP STRENGTH WHICH SHOULD CONTINUE TO ERODE ACROSS THE REGION WITH THE APPROACH OF THE UPPER LEVEL WAVE AND AS CONVERGENCE INCREASES ALONG THE DRYLINE TRYING TO PUSH INTO THE NORTHWESTERN TEXAS PANHANDLE. WILL LIKELY SEE ISOLATED SUPERCELLS ACROSS AREAS OFF THE CAPROCK AS SURFACE WINDS BACK IN RESPONSE TO DEEPENING SURFACE TROUGH FROM EASTERN COLORADO INTO EASTERN NEW MEXICO AND AS SHEAR INCREASES ALOFT AS PER LATEST GRENADA WIND PROFILER. HELD OFF UNTIL LAST MINUTE TO ISSUE ZONES IN CASE ANY LAST MINUTE CHANGES/ADDITIONS WERE NEEDED. SATURDAY STILL LOOKS TO BE A WARM AND BREEZY DAY AS SURFACE TROUGH DEEPENS ONCE AGAIN IN THE AFTERNOON. AREAS OFF THE CAPROCK COULD ONCE AGAIN SEE ISOLATED THUNDERSTORMS DEPENDING ON WHETHER THE MOISTURE IS MIXED TO THE EAST OR IF IT CAN STAY ACROSS THE REGION. WIND SPEEDS WILL ALSO DEPEND ON WHERE THE AXIS OF THE SURFACE TROUGH WILL BE LOCATED BUT IT STILL APPEARS AREAS OFF THE CAPROCK WILL SEE WINDY CONDITIONS...JUST UNDER WIND ADVISORY CRITERIA. SEVERE CHANCES NOT AS GOOD AS UPPER LEVEL SUPPORT PUSHES EAST OF THE REGION. STILL EXPECT TO SEE COLD FRONT PUSH THROUGH SATURDAY NIGHT OR EARLY SUNDAY MORNING. WENT AHEAD AND FOLLOWED GFS TIMING WITH CAVEAT THAT FASTER NAM SOLUTION IS STILL A REAL POSSIBILITY. TIMING DIFFERENCE WAS ONLY ABOUT 6 TO 10 HOURS. MOISTURE VALUES HOWEVER DID DIFFER SIGNIFICANTLY BEHIND THE FRONT WITH THE NAM COMING IN WITH DEWPOINTS IN THE TEENS AND TWENTIES. DID NOT FOLLOW THIS SOLUTION AND LEFT DEWPOINTS IN THE MID 40S TO NEAR 50. BOUNDARY LAYER MOISTURE SHOULD REMAIN HIGH BUT MOISTURE ALOFT WILL DECREASE SO RAIN CHANCES SHOULD BE NEGLIGIBLE. TEMPERATURES WILL DEPEND ON WHETHER LOW CLOUDS WILL DEVELOP BUT CURRENT NUMBERS LOOK GOOD AS DRY AIR ADVECTION LIMITS INITIAL CLOUD COVER. A REINFORCING SHOT OF COLD AIR WILL LIKELY SLIDE IN FROM THE NORTHEAST MONDAY SLOWING DOWN THE WARMUP FOR THE FIRST PART OF NEXT WEEK AND THIS AIRMASS COULD POSSIBLY DEVELOP LOW CLOUDS ON MONDAY KEEPING TEMPS ON THE COOL SIDE. DRY WEATHER LOOKS TO PREVAIL UNTIL LATE IN THE FORECAST CYCLE. GFS AND ECMWF SHOW ANOTHER SIGNIFICANT TROUGH APPROACHING THE AREA BY THEN. KEPT TEMPERATURES CLOSER TO THE COOLER 00Z GUIDANCE...WITH THURSDAY AS AN EXCEPTION AS SOUTHWESTERLY FLOW AT SFC AND ALOFT SHOULD WARM TEMPS BACK UP INTO THE LOW 80S. RAIN CHANCES MIGHT INCREASE BY THUR/FRI OF NEXT WEEK BUT WILL HOLD OFF INCREASING POPS TO SEE HOW THIS NEXT LOW EVOLVES IN THE MODELS. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 89 59 74 / 30 10 10 10 BEAVER OK 65 92 55 75 / 30 20 20 10 BOISE CITY OK 56 86 51 71 / 20 10 10 10 BORGER TX 65 91 61 78 / 30 10 10 10 BOYS RANCH TX 58 92 56 75 / 20 10 10 10 CANYON TX 57 89 59 74 / 30 10 10 10 CLARENDON TX 65 92 64 78 / 20 20 20 20 DALHART TX 55 89 53 72 / 20 10 10 10 GUYMON OK 60 93 54 75 / 20 10 10 10 HEREFORD TX 56 89 57 74 / 20 10 10 10 LIPSCOMB TX 66 94 60 77 / 30 20 20 10 PAMPA TX 65 90 62 76 / 30 20 20 10 SHAMROCK TX 66 94 64 80 / 30 20 20 20 WELLINGTON TX 67 95 65 81 / 30 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/17
Hazardous weather outlook, Sep 15, 7:34 PM CDT, 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 734 PM CDT FRI SEP 15 2006 OKZ001>003-TXZ001>020-161100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 734 PM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL TO EASTERN TEXAS PANHANDLE AND THE EASTERN OKLAHOMA PANHANDLE UNTIL 3 AM CDT SATURDAY. .DAY ONE... A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR CONTINUED THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. ISOLATED SEVERE WEATHER IS POSSIBLE ESPECIALLY IN THE WATCH AREA THROUGH 3 AM CDT. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...CAUTION IS ADVISED ON AREA LAKES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WINDY CONDITIONS ARE EXPECTED ON SATURDAY ACROSS EASTERN SECTIONS OF THE PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY NIGHT...AND OVER EXTREME EASTERN PARTS OF THE PANHANDLES SUNDAY. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS EVENING. BROST
In the hours before
Special weather statement, Sep 15, 6:48 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 648 PM CDT FRI SEP 15 2006 OKZ003-160015- BEAVER OK- 648 PM CDT FRI SEP 15 2006 ...STRONG THUNDERSTORM IN NORTHWESTERN BEAVER COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FLORIS MOVING NORTHEAST AT 35 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.